Mentally not as strong

Information about how to manage or reduce the severity of BFS symptoms

Moderators: JohnV, Arron, garym

Mentally not as strong

Postby Ray on October 23rd, 2003, 8:39 pm

I'm afraid that this BFS thing is getting the best of me. Last couple of months my feet and hands have become sore now my lower legs are burning and painful. I tried advil and Tylenol for some relief but it seems to be minimal, clonazapam doesn't offer much either other than it's sedative affect. A couple of months in the summer I was on Effexor which seemed to help my Mental state in coping with the twitching which were primarily in my calves 24/7. I took myself off the Effexor because I felt I could cope without it and had some weight gain but now I'm not so sure especially with these new symptoms.

I don't want to go on Effexor again but I'm really at that point where I need to do something. Can anyone offer some advice on pain management?

Thank you

Ray
Ray
Senior Member
Senior Member
 
Posts: 53
Joined: September 16th, 2003, 9:43 pm
Location: Ontario, Canada. Eh !!!!

Postby Brian_B on October 24th, 2003, 1:33 am

if you think it would help, go back on it.
"The only thing necessary for evil to triumph is for good men to do nothing"
Edmund Burke
Brian_B
Selfless giver of time
Selfless giver of time
 
Posts: 229
Joined: October 11th, 2002, 9:02 pm
Location: Southern Illinois

Postby jcavan4125 on October 24th, 2003, 6:12 am

You might want to try neurontin. It is excellent for neuropathic pain and if you take it at night before bed, it also helps with sleep. It is prescription though so you will have to check with your doctor.
Joe... "That which does not kill us makes us stronger"! - Nietzsche
jcavan4125
Selfless giver of time
Selfless giver of time
 
Posts: 234
Joined: May 5th, 2003, 12:17 pm
Location: South Carolina

Postby Ray on October 24th, 2003, 8:39 am

Thanks for the replies! I'm really struggling with this decision, I guess I'm one of those people here who are termed " Hyper aware " of their bodies. If I could only channelize my thoughts in another direction! Let's see how the day unfolds and I'll take it from there.

Wishing everyone a good day!

Ray
Ray
Senior Member
Senior Member
 
Posts: 53
Joined: September 16th, 2003, 9:43 pm
Location: Ontario, Canada. Eh !!!!

Postby Twitchlots on October 24th, 2003, 10:00 am

Hi Ray. Have your doctor give you a low dose of Elavil. It is one of the older anti-depressants and has few side effects. You could start out at 25 mg and taper up to 50 mg. It is commonly given for neuropathic pain. The neurontin has a lot of undesirable side effects and is also very hard on the kidneys--almost comparable to steroids--so I'd stay away from that if I could. Good Luck.
Twitchlots.
Twitchlots
Member
Member
 
Posts: 21
Joined: October 24th, 2003, 9:56 am

Postby garym on October 24th, 2003, 1:57 pm

I too suffer from severe pain in the thighs. I twitch 24/7 in the calves as well. I started taking trileptal for the twitching, but it didn't help. What it did do was relieve the pain, which was almost debilitating. As far as side effects, I haven't noticed many, except for maybe a slight tremor. If you are suffering from pain, you may want to try trileptal.

Good luck,
Gary
garym
Moderator
Moderator
 
Posts: 1889
Joined: August 23rd, 2003, 1:24 pm
Location: Texas

Postby Brian_B on October 25th, 2003, 1:19 am

I take neurontin, it seems to really help
"The only thing necessary for evil to triumph is for good men to do nothing"
Edmund Burke
Brian_B
Selfless giver of time
Selfless giver of time
 
Posts: 229
Joined: October 11th, 2002, 9:02 pm
Location: Southern Illinois

Sponsor

Sponsor
 


Return to Symptom Management

Who is online

Users browsing this forum: No registered users and 4 guests